Discussions that mention levlen

Birth Control board


Hi, I'm new to this board, but I was wondering if anyone else has had this problem. I was on Nordette for about eight months and my insurance just switched to Levlen. Before Nordette I had lots of problems with the two other pills I tried (breakthrough bleeding every day of the month, nausea, migraines, etc), but Nordette was finally okay, even though I gained around 13 pounds on the weight I've held my entire adult life!...but that was okay. Now with Levlen, which I have only been on for three days, I am feeling sick (nausea, no energy, a little dizzy, almost feel like my blood pressure is really low). Worst of all, though, I am feeling really depressed. This morning, in particular, I confused my poor husband and have been crying - actually bawling - for no real reason all morning long and can't seem to stop. What the heck???? Could this be related to the Levlen? My life is fine - stressed over a really important professional exam that I'm studying full-time for that's coming up in a few weeks, but otherwise, everything is fine (and I really don't think that would have caused this). I am just wondering if anyone else has experienced depression like this from Levlen or if I should be looking elsewhere for a cause. Also, Nordette and Levlen are supposed to be the same - has anyone else switched from one to the other and noticed differences like this? Thanks in advance for any comments or advice! :)
Quote from brigitta:
Hi, I'm new to this board, but I was wondering if anyone else has had this problem. I was on Nordette for about eight months and my insurance just switched to Levlen. Before Nordette I had lots of problems with the two other pills I tried (breakthrough bleeding every day of the month, nausea, migraines, etc), but Nordette was finally okay, even though I gained around 13 pounds on the weight I've held my entire adult life!...but that was okay. Now with Levlen, which I have only been on for three days, I am feeling sick (nausea, no energy, a little dizzy, almost feel like my blood pressure is really low). Worst of all, though, I am feeling really depressed. This morning, in particular, I confused my poor husband and have been crying - actually bawling - for no real reason all morning long and can't seem to stop. What the heck???? Could this be related to the Levlen? My life is fine - stressed over a really important professional exam that I'm studying full-time for that's coming up in a few weeks, but otherwise, everything is fine (and I really don't think that would have caused this). I am just wondering if anyone else has experienced depression like this from Levlen or if I should be looking elsewhere for a cause. Also, Nordette and Levlen are supposed to be the same - has anyone else switched from one to the other and noticed differences like this? Thanks in advance for any comments or advice! :)


It probably is the pill, if it doesn't go away after about three months, I'd switch to something else. But if you can't stand it that long, switch sooner. I know how debilitating it (depression) can be, I've suffered from it all of my life. Regarding generics vs. brands, they're supposed to be the same, but you know your body better than any doctor or pharmacist and you may react differently to each of them.
After using Ortho Tri-Cyclen for many years I was swithched to Levlen by my doctor,... not sure why, but it made me have migraine headaches all the time and I was suffering from weird depression outbreaks too, I didn't like it. I tried Levlen for about 5 months, and just couldn't deal with it anymore. So I switched back to Ortho.